MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number FMS 2000
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon further discussion with the user facility, it has been determined that the catheter in use at the time of the event was a 7fr triple lumen 20cm, which is an 18g catheter and is not compatible with a rapid infuser flow rate set to 500ml/min.The operator's manual provides a chart to help guide the user to select an appropriate cannula size for the decided flow rate.When infusing prbcs with an 18g cannula, as reported by the user facility, the maximum flow rate should not exceed 100ml/min.It was reported that the flow rate was set to 500ml/min at the time of the event, in which case the 18g cannula would restrict the output of the rapid infuser and result in a "high pressure" alarm.Although the rapid infuser has not been returned to belmont for investigation, the manufacturing records for this serial number were reviewed and nothing notable was indicated; the unit has not been returned to belmont for service since it was shipped to the customer in 2015.The actual disposable set was not returned for investigation, but the manufacturing records of the associated lot were reviewed and no anomalies were identified.We have contacted the user facility again for additional details about the case and the status of the patient.We will also offer to provide further in-service training for the clinical staff and remind the user facility of the instructions for use in the manual.If additional information becomes available, a supplemental report will be submitted.
 
Event or Problem Description
Belmont's clinical specialist received a complaint involving a belmont rapid infuser and reported the following: the rapid infuser was being used on a patient in the icu and 2 units of blood were infused at 45-60ml/min.The flow rate was set to 500ml/min and kept alarming.The flow rate was decreased and while infusing the third unit of blood the unit began exhibiting a "high pressure" alarm and stopped.They switched to another pump and begain infusing blood at 999ml/hr (approximately 15ml/min).The nurse stated that the triple lumen they were using was rated by the manufacturer for 10ml/hr and no other line was used.Further discussion with the customer determined that the catheter being used at the time of the event was a 7fr 3 lumen 20cm.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key8250342
Report Number1219702-2019-00004
Device Sequence Number16533443
Product Code LGZ
UDI-Device Identifier10896128002012
UDI-Public(01)10896128002012
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFMS 2000
Device Catalogue Number903-00001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2018
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1